Contact No: +91-8826373757 | +91-8826859373 | 011-25052216
Email: rakesh.its@gmail.com | editor@innovativepublication.com

Indian Journal of Pharmacy and Pharmacology


Pattern of adverse drug reactions in rural tertiary care medical college and hospital of Himachal Pradesh: A retrospective observational study


Full Text PDF Share on Facebook Share on Twitter


Author Details: Himani Prajapati, Dinesh Kansal, Usha K.Chaudhary

Volume : 5

Issue : 1

Online ISSN : 2393-9087

Print ISSN : 2393-9079

Article First Page : 4

Article End Page : 6


Abstract

Introduction: Adverse events can lead to admission in hospital, prolongation of hospitalization, increase in investigations as well as treatment costs, deformities, danger to life and even death.
Objective: The aim of this study was to conduct adverse drug reactions (ADRs) monitoring in various departments of a tertiary care teaching hospital.
Methods: A retrospective observational study was conducted on ADRs reported in adverse drug monitoring center of our hospital from April, 2016 to December, 2016. Data such as age, gender, diagnosis, drug intake, types of ADRs, treatment and outcome of the reactions were collected. Each reported patient was assessed individually. Causality assessment was done on Naranjo’s probability scale. Modified Hartwig’s criteria were used to assess the severity of ADRs.
Results: A total of 173reports were studied. 65(38%) patients were males and 108 (62%) were females. The majority of ADRs were due to cancer chemotherapy agents in 87(50%), followed by anti-tubercular drugs in 22(13%), antimicrobial agents in 22 (13%) and anti-retroviral drugs in 16(9%).Out of total 574 events 192(34%)complaints comprised of gastro-intestinal manifestations. On Naranjo’s probability scale, 111(64%) reactions were probable, 54 (31%) as possible and 8 (5%) as certain. According to Modified Hartwig’s criteria 130 (75%) reactions were mild, 29 (17%) were moderate and 14(8%) were severe.
Conclusion: Health-care providers will have to do vigilant monitoring and reporting of ADR´s.

Keywords: Pharmacovigilance, Adverse drug reactions, Chemotherapy, Causality assessment, Tertiary care teaching hospital.

Doi :-https://doi.org/10.18231/2393-9087.2018.0002